Aa
Aa
A
A
A
Close
Avatar universal

Hydrocodone addiction

Hi.. im a mid 40s male that has been taking 3-5  norco 10/325  a day for approximatly 5 years. I have a chronic knee pain and im fixing to have surgrey to get it replaced. What can i expect to experience from going cold turkey and how long will it last?
10 Responses
Sort by: Helpful Oldest Newest
1580085 tn?1400940838
thomas recipe is on health pages.
Helpful - 0
229538 tn?1300377767
hello Fireman , I would just like to add that you're not at a really high dose compared to a lot of people we get on MedHelp . I myself was taking three sometimes four 10/325 a day and when I stopped I got away pretty easy as far as withdrawls go . I think I was sick for about two or three days and by the fourth I was physically fine . It was the mentel withdrawls that were the tough on me . That was about a month or two I believe . You can do this but whatever you do DON'T go any higher then what you have been taking !!!!  Good luck  , Jimmy
Helpful - 0
1580085 tn?1400940838
i would get all the info you need , prepare for your detox, there is the thomas recipe, right hand side of this page, it gives you lots of things to help you through it, get in the right frame of mind, determined and positive,  set up some after care, and keep posting on here, we will help you get through it, good luck with your operation, best wishes, sudie
Helpful - 0
Avatar universal
I just wanted to thank everyne for the great advice... and support. I will wait till after the surgery, but i am anxious to get this over with. I have struggled with runing out before my script was allowed and i hate the feeling of sickness i feel those few days . Sadly, i have even occasionally bought them ffrom friends... My wife told me i am terribly moody and hard to be around when i dont have my meds. I just want to go back to being normal again.
Helpful - 0
1580085 tn?1400940838
hi, i think the best thing would be, if you want to go cold turkey off the pain meds, is to wait until you have had your op, and it has settled down, tapering is very hard when you are dependant on them, and a lot of folks would sooner get it over with, it is hard but certainly doable.
by the 6/7 days you will start to feel a bit better, but we can help with that after your surgery, theres not any difference to withdrawal , between dependancy or addiction, the physical withdrawal symptons are the same. your mind just wont crave them , i really wish you well. keep posting ,let us know how your doing, best wishes.
Helpful - 0
Avatar universal
You're definitely not gonna want to stop immediately post-op! A knee replacement is far from pleasant in the first place. In addition, due to the chronic use of the Med your pain threshold will be greatly lowered. Also, the withdrawal alone will intensify any pain you're having, including some you weren't even aware of (its been masked for a good deal of time). Normally I would recommended cold Turkey until the withdrawal becomes intense followed by some occasional low maintenance dosing. But not until at least a couple months after the surgery. However, there is a difference between addiction and physical dependence. You're definitely dependent on it at this point but from the little I've read I would guess you're not addicted. So I think the tapering would definitely work very well for you. Discuss it with your orthopedic as well as your family practicioner and set up a plan. Good luck!
Helpful - 0
1649032 tn?1301721598
You are going cold turkey? Your doc said? Cant you taper off? You will have 2 horrid weeks of nausea, vomiting, chills, headache, depression, disconnected feeling, sweating, just like your body is in the eye of a tornado. Please discuss w/ physician for assistance ---taper off, do not cold turkey alone. Kindly, Concerned, keep me posted on your progress  PS/dont be embarrassed about the addiction to hydrocodone--we are only human, and living with pain of anykind is torture. As you pain subsides post surgery, take less and less, and soon you wont need it, but as I have discussed---your physician will know what needs to be done
Helpful - 0
Avatar universal
I have run out before and been 3 or 4 days without them, the restless legg problem has got to be the worst problem for me , my arms also .
Helpful - 0
Avatar universal
I dont know ... I dont want to have it post op... Im thinking i may not be able to start this till after .
Helpful - 0
683878 tn?1301547268
Do you expect to get it prescribed post-surgery? My mother-in-law just had knee replacement surgery and was prescribed Tramadol but only took a couple. I don't imagine you would have a horrible time, but you'll feel crappy for a week or so, especially if you plan on not taking any post-op. Might work out good though if you do it that way and try to get by with the minimum amount. Will help trick your body and raise your pain threshold.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.